Alert archive / Wisconsin / Winter Storm Watches in 2005
Winter Storm Watch 1, NWS Milwaukee, WI
NWS Milwaukee, WI issued this winter storm watch at Dec 3, 2005, 8:57 AM CST for Kenosha County, Milwaukee County, Racine County, Wisconsin. It took effect at Dec 3, 2005, 6:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 3, 2005, 8:57 AM CST (14:57 UTC)
- In effect from
- Dec 3, 2005, 6:00 PM CST
- Expired
- Dec 3, 2005, 12:40 PM CST
- In force
- Issued by
- NWS Milwaukee, WI
Counties Kenosha County, WI, Milwaukee County, WI, Racine County, WI
The radar
The Milwaukee radar (KMKX), 60 km from the middle of the area, began a volume at 14:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 3.0 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 987 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this winter storm watch went out at Dec 3, 2:48 AM CST, 6 hours 9 minutes earlier.
Area forecast discussion, Dec 3, 2:48 AM CST, 6 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 248 AM CST SAT DEC 3 2005 .DISCUSSION...FORECAST FOCUS IS ON INVERTED TROUGH SITUATION TODAY AND THIS EVENING. MODELS REMAIN IN GOOD AGREEMENT WITH CURRENT EVENT WITH NAM BEING A BIT FASTER THAN GFS. DYNAMICS ARE MARGINAL WITH BEST OMEGA AROUND H500 AND WEAK QCONVERGENCE FROM H500-H700. HOWEVER...THERE IS A PERIOD OF GOOD ISENT LIFT THAT SLIDES ACROSS THE SOUTHERN TIER OF CWA FROM WEST TO EAST BETWEEN 18-00Z. GFS..NAM...AND UKMET ALL ARE SIMILAR WITH GFS HAVING THE STRONGEST ISENT LIFT. SPECIFIC HUMIDITIES ARE AROUND 2G/KG AT BEST. COOB RATIOS ARE AROUND 15:1 AND THIS SEEMS REASONABLE. BUFFY...HPC...COOB AND MODEL DATA ALL PUT TOTAL SNOW ACCUMULATIONS IN A GENERAL 2-3 INCH RANGE ACROSS SOUTHERN TIER WITH AROUND 1-2 INCHES IN THE NORTH. ALL MODELS INDICATE THAT STRONGEST DYNAMICS AND BEST ISENT LIFT...AND HIGHEST SNOW TOTALS WILL BE SOUTHWEST AND SOUTH OF CWA. LARGE RIDGE OF CANADIAN HIGH PRESSURE EXPECTED TO BUILD INTO THE PLAINS AND WESTERN GREAT LAKES REGION FROM SUNDAY THROUGH TUESDAY. QUIET AND COLD WEATHER IS EXPECTED. A TROUGH IS FORECAST TO ROTATE THROUGH CWA TUESDAY NIGHT AND WEDNESDAY...BUT THIS SHOULD ONLY PRODUCE SOME SCATTERED FLURRIES AS THE AIRMASS WILL BE VERY DRY. A MASSIVE RIDGE OF CANADIAN HIGH PRESSURE WILL THEN REINFORCE THE DRY COLD AIR INTO SATURDAY. && .MKX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Dec 3, 3:43 AM CST, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 343 AM CST SAT DEC 3 2005 WIZ046-047-051-052-056>060-062>072-040945- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 343 AM CST SAT DEC 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF LIGHT SNOW OR FLURRIES THIS MORNING. MORE WIDESPREAD SNOW IS EXPECTED TO DEVELOP THIS AFTERNOON AND LINGER INTO THE EVENING. SNOWFALL OF AROUND 2 TO 3 INCHES WILL BE POSSIBLE BY MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LIGHT SNOW OR FLURRIES ARE POSSIBLE MONDAY NIGHT INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED BUT SNOWFALL MEASUREMENTS ARE APPRECIATED. LMZ643>646-665-040945- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 343 AM CST SAT DEC 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SMALL CRAFT ADVISORIES MAY BE NEEDED SUNDAY AND SUNDAY NIGHT. HENTZ
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 3, 8:57 AM CST | Snow Advisory | MKX | Dane, Green, Iowa, Jefferson, Lafayette, Ozaukee and 4 more | 15 hr |
| Dec 3, 12:40 PM CST | Heavy Snow Warning | MKX | Kenosha, Milwaukee, Racine | 14 hr |
Nearby
Winter Storm Watches in Wisconsin, 2005Every winter storm watch in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.